MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-393-01
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during soft ureteroscopy lithotripsy, the fiber broke inside the patient.Device was removed from the patient's body and procedure was completed with another of the same device.There were no patient complications.
 
Additional Manufacturer Narrative
H10: upon receipt of the fiber at our quality assurance laboratory, the returned device underwent a thorough analysis.The fiber was received in one piece.Visual analysis showed that the fiber tip had normal degradation down to the fiber jacket.During functional testing.Light from the connector was distorted due to the degraded tip, but there was no light escaping from the fiber body.Based on this observation, the reported event was not confirmed as fiber did not exhibit any breaks.It is probable that procedural conditions, such as physicians technique, size and composition of the material being ablated, may have contributed to the heavy degradation of the tip.According to the ifu, inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber.Since the analysis was unable to confirm a fiber tip break, a conclusion code of no problem detected was assigned to the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of the fiber at our quality assurance laboratory, the returned device underwent a thorough analysis.The fiber was received in one piece.Visual analysis showed that the fiber tip had normal degradation down to the fiber jacket.During functional testing.Light from the connector was distorted due to the degraded tip, but there was no light escaping from the fiber body.Based on this observation, the reported event was not confirmed as fiber did not exhibit any breaks.It is probable that procedural conditions, such as physicians technique, size and composition of the material being ablated, may have contributed to the heavy degradation of the tip.According to the ifu, inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber.Since the analysis was unable to confirm a fiber tip break, a conclusion code of no problem detected was assigned to the investigation.
 
Event or Problem Description

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL
celtniecibas street 8
livani LV531 6
LG   LV5316
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key15995873
Report Number2124215-2022-53055
Device Sequence Number14942754
Product Code GEX
UDI-Device Identifier17290109140169
UDI-Public17290109140169
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0642-393-01
Device Catalogue Number0642-393-01
Device Lot Number0086220222
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer02/23/2023
09/21/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date03/16/2023
09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown